Hail, Wichita
- When
- October 7, 12:20 AM CST
- Where
- Wichita County, 5 mi WNW of Burkburnett
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.133, -98.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 6, 8:15 PM CST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 915 PM CDT WED OCT 6 2004 MODELS AND SATELLITE INDICATIONS CONTINUE TO SUPPORT THE IDEA OF LIKELY POPS TONIGHT OVER MOST OF OUR FORECAST AREA. THE LOWER POPS IN OUR SOUTHEAST COUNTIES WILL NEED TO BE RAISED DUE TO THE APPROACHING MCS FROM THE DALLAS/FORT WORTH AREA... PLUS INDICATIONS FROM SHORT-RANGE MODELS OF PERSISTENT LIFT OVERNIGHT. THE RUC SHOWS LIFT AND PRECIPITATION TONIGHT CONCENTRATED ACROSS THE CENTRAL THIRD - DIVIDED FROM WEST TO EAST - OF OKLAHOMA. SATELLITE AND WIND PROFILER DATA SUGGEST THAT THE CHANCE OF RAIN IN THE WESTERN PART OF THE FORECAST AREA IS JUST AS HIGH AS THE EASTERN HALF... SO POPS IN THE FORTHCOMING UPDATE WILL SHOW MINIMAL VARIATION FROM WEST TO EAST. OTHER PARAMETERS ARE MOSTLY ON TRACK AND NO SIGNIFICANT CHANGES ARE PLANNED TO THEM. 23 = CMS 306 PM CDT WED OCT 6 2004 .DISCUSSION... PRIMARY CONCERNS FOR THIS FORECAST ISSUANCE FOCUS ON THE BEGINNING AND THE VERY END OF THE 7 DAY FORECAST WINDOW. UPPER TROF AXIS OVER THE CO/NM AREA WILL CONTINUE TO SHIFT SLOWLY EASTWARD OVER THE NEXT SEVERAL DAYS..BUT MAIN FOCUS FOR PRECIP WITH THIS SYSTEM MAY BE WINDING DOWN THURSDAY EVENING. HOWEVER..RAIN CHANCES WILL REMAIN HIGH FOR THE NEXT 24 HOURS OR SO. ONE S/W TROF ROTATING AROUND UPPER CIRCULATION CENTER OVER CO NOW PUSHING INTO NE/KS..WITH LOBE OF ASCENT TRAILING TO THE SOUTH ACROSS CENTRAL OK ATTM. MOVEMENT OF THIS WAVE ACROSS OK/NTEXAS HAS BEEN COMPLICATED BY SEVERAL MVC/S THAT FORMED WITHIN CONVECTIVE LINE EARLIER TODAY..AND PRECIP FOR THE REST OF THIS AFTERNOON INTO THIS EVENING WILL LIKELY BE CLOSELY TIED TO THE REMNANTS OF THESE FEATURES. FIRST ONE WILL TRANSLATE INTO KS..BUT SECOND ONE NOW MOVING NWD ACROSS THE RED RIVER INVOF WICHITA FALLS HAS POTENTIAL TO BE A BIT MORE INTERESTING. SOME LIMITED SUN AND NWD PUSH OF HIGHER THETAE BOUNDARY LAYER AIR HAS RESULTED IN A VERY WEAK CAP/SUFFICIENT CAPE BULLSEYED WITH A NARROW AXIS OF SFC-1 KM SHEAR FROM 20-30 KTS. KFDR RADAR REVEALS THAT SEVERAL CELLS IN BROKEN LINE NOW ENTERING SW OK EXHIBIT MINI-SUPERCELL SIGNATURES.. AND POTENTIAL FOR ADDITIONAL STRUCTURES LIKE THIS SEEMINGLY WILL PERSIST FOR A FEW MORE HOURS. ANOTHER S/W TROF WILL ROTATE EWD AROUND BASE OF UPPER TROF THIS EVENING AND TONIGHT.. AND ANOTHER RATHER EXPANSIVE AREA OF RAIN/TSTORMS EXPECTED TO EVOLVE LATER TONIGHT AND MOVE E/NE ACROSS MUCH OF THE OUN CWA. WIDESPREAD HEAVY RAIN POTENTIAL APPEARS TO BE PERHAPS NOT AS GREAT AS EARLIER EXPECTED.. BUT STILL A FEW 1-2 INCH TOTALS EXPECTED WITHIN LARGER AREA OF LIGHTER TOTALS. LOW LEVEL CYCLOGENESIS PROGGED OVER EAST TEXAS/WEST GULF REGION THUR/THUR NIGHT SHUD RESULT IN FOCUS FOR BEST DEEP/MOIST INFLOW SHIFTING EWD INTO THE SABINE/LOWER MISSISSIPPI VALLEY REGION BY FRIDAY. THIS SHUD ALSO RESULT IN THE DEVELOPMENT OF NORTHERLY LOW LEVEL FLOW OVER MUCH OF THE OUN CWA..RESULTING IN CESSATION OF SUSTAINED LIFT. WILL STILL KEEP LOW POPS INTO THE WEEKEND AS UPPER TROF AXIS LINGERS IN THE AREA..BUT MAIN PRECIP EXPECTED TO BE PRETTY MUCH OVER BY 06Z FRIDAY. OTHER ITEM OF POTENTIAL INTEREST IS THE VERY STRONG COLD FRONT PROGGED TO SURGE SWD INTO THE SRN PLAINS WED/THUR NEXT WEEK. MUCH TOO EARLY TO HAVE ANY CONFIDENCE ON THE DETAILS THIS FAR IN ADVANCE.. BUT INTRODUCTION OF POPS WED/WED NITE AND A TREND TOWARD COOLER TEMPS DAY 7 SEEM IN ORDER SINCE ALL AVAILABLE GUIDANCE SUGGESTS THAT A STRONG FRONT WILL BE MOVING SWD THRU THE PLAINS. MILLER && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 72 61 74 / 70 70 30 30 HOBART OK 66 75 57 77 / 70 70 20 20 WICHITA FALLS TX 65 73 61 77 / 70 70 30 20 GAGE OK 61 74 54 77 / 70 50 20 10 PONCA CITY OK 60 72 61 73 / 70 70 30 30 DURANT OK 66 72 65 74 / 40 60 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT THU OCT 7 2004
OKZ004>048-050>052-TXZ083>090-071200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS WESTERN
NORTH TEXAS AND THE WESTERN HALF OF OKLAHOMA.
DISCUSSION...
THUNDERSTORMS DEVELOPING NEAR THE RED RIVER ARE ASSOCIATED WITH LIFT
ACCOMPANYING THE LOW LEVEL JET AND APPROACH OF A STRONG UPPER TROUGH
TO THE WEST. THUNDERSTORMS ARE EXPECTED TO INCREASE OVERNIGHT ACROSS
WESTERN NORTH TEXAS...AND ABOUT THE WESTERN ONE HALF OF OKLAHOMA.
ALTHOUGH INSTABILITY AND VERTICAL WIND SHEAR APPEAR ONLY MARGINALLY
SUPPORTIVE OF ORGANIZED SEVERE WEATHER...RADAR HAS SHOWN THE
POTENTIAL FOR QUARTER TO GOLF BALL SIZE HAIL WITH A FEW STORMS.
AVERAGE MOTION OF STORMS WILL BE NORTH AT 25 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY OCT 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS MUCH OF WESTERN
NORTH TEXAS...AND WESTERN AND CENTRAL OKLAHOMA DURING THE MORNING
BEFORE DIMINISHING TOWARD MIDDAY. A FEW STORMS...CONTAINING HAIL TO
THE SIZE OF QUARTERS...WILL STILL BE POSSIBLE.
CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WITH THIS WEATHER
SYSTEM ARE EXPECTED TO DECREASE SLOWLY FROM WEST TO EAST BEGINNING
THURSDAY NIGHT...WITH ANY SHOWERS OR WEAK THUNDERSTORMS BECOMING
INCREASINGLY SHORT LIVED AND ISOLATED BY SATURDAY AND SUNDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY...OCTOBER 7.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 800 PM CDT WED OCT 6 2004 OKZ019-025-026-070115- LINCOLN OK-LOGAN OK-OKLAHOMA OK- 800 PM CDT WED OCT 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN AND OKLAHOMA COUNTIES. A SMALL AREA OF SHOWERS...PRODUCING BRIEF HEAVY RAIN WAS LOCATED NEAR LUTHER AT 800 PM CDT...MOVING NORTHEAST AT 30 MPH. IN ADDITION TO BRIEF DOWNPOURS...THIS ACTIVITY MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 827 PM CDT WED OCT 6 2004 OKZ020-026-070145- LINCOLN OK-PAYNE OK- 827 PM CDT WED OCT 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES. A THUNDERSTORM WITH HEAVY RAIN WERE LOCATED NEAR PERKINS... WHILE ANOTHER THUNDERSTORM WAS LOCATED NEAR CARNEY AT 827 PM CDT...MOVING NORTHEAST AT 20 MPH. IN ADDITION TO BRIEF HEAVY DOWNPOURS AND LIGHTNING... THE SHOWERS MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS.
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 827 PM CDT WED OCT 6 2004 OKZ020-026-070145- LINCOLN OK-PAYNE OK- 827 PM CDT WED OCT 6 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND PAYNE COUNTIES. A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED NEAR PERKINS... WHILE ANOTHER THUNDERSTORM WAS LOCATED NEAR CARNEY AT 827 PM CDT...MOVING NORTHEAST AT 20 MPH. IN ADDITION TO BRIEF HEAVY DOWNPOURS AND LIGHTNING... THE SHOWERS MAY ALSO PRODUCE BRIEF FUNNEL CLOUDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1207 AM CDT THU OCT 7 2004 TXZ084-087-070530- FOARD TX-KNOX TX- 1207 AM CDT THU OCT 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF TRUSCOTT AT 1207 AM CDT...MOVING NORTH AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN FOARD AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1244 AM CDT THU OCT 7 2004 TXZ086-070600- WICHITA TX- 1244 AM CDT THU OCT 7 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER IOWA PARK AT 1244 AM CDT... MOVING NORTH AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN WICHITA COUNTY...INCLUDING THE CITIES OF BURKBURNETT AND IOWA PARK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Altus AFB radar (KFDR), 39 km away, was scanning. The volume nearest the first event began at 06:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427547.